Alabama, 2002

Damaging Wind in Alabama, March 10, 2002

March 10, 2002 · NWS BMX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$1,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before the first event at Mar 10, 10:22 AM CST, 3 hours 8 minutes earlier.

Area forecast discussion, Mar 10, 10:22 AM CST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM, AL
1022 AM CST SUN MAR 10 2002

HIGH PRESSURE SETTLING NICELY INTO SOUTHERN MISSISSIPPI VALLEY...
WITH PRESSURE GRADIENT BEGINNING TO RELAX A BIT FROM THE WEST.
CLEAR SKIES...WITH A FEW THIN CIRRUS RACING ACROSS WILL MAKE FOR
A NICE AFTERNOON OUT THERE.  STILL...DECENT COLD AIR ADVECTION
OCCURRING THROUGH THE DAY IN LOW LEVELS...WITH 850 RIDGE AXIS MOVING
OVERHEAD TONIGHT.  COUNTERING THE CAA ARE THE CLEAR SKIES AND DRY
AIRMASS...WHICH WILL MAXIMIZE HEATING.  WHEN ALL IS SAID AND DONE...
THINK HIGH TEMPS WILL NEED TO BE TWEAKED DOWN A HALF STEP OR SO...
ESPECIALLY ACROSS THE NORTH.  OTHERWISE...FORECAST ON TRACK.
UPDATE OUT SHORTLY.  81

.BMX...
AL...NONE.

In the hours before

Special weather statement, Mar 10, 7:31 AM CST, 5 hours 59 minutes before
ALZ001>050-101430-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
731 AM CST SUN MAR 10 2002

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.

HIGH PRESSURE WILL BUILD INTO THE AREA TODAY.  A FEW HIGH CLOUDS MAY
MOVE ACROSS PORTIONS OF NORTH AND CENTRAL ALABAMA THIS AFTERNOON.
NO HAZARDOUS WEATHER IS EXPECTED.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL NOT BE NECESSARY TODAY OR TONIGHT.
Special weather statement, Mar 10, 12:35 PM CST, 55 minutes before
ALZ001>050-101945-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1235 PM CST SUN MAR 10 2002

HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL ALABAMA.

HIGH PRESSURE WILL CONTINUE OVER THE AREA THROUGH TONIGHT...AND NO
HAZARDOUS WEATHER IS EXPECTED.

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL NOT BE NECESSARY.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Barbour

When
March 10, 1:30 PM CST
Where
Barbour County, 4 mi NW of Mt Andrew
Measured
50 kt (58 mph)
Property damage
$1,000
Reported by
POST OFFICE
Coordinates
32.017, -85.567

A few trees were knocked down northwest of Mount Andrew near the Barbour and Bullock county line.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2002Every state in 2002This day in weather historyWarnings in Alabama, March 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5284527.